Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Severe Fatigue
Oct 1, 1998

Dr. Molaghan, I had HIV1, my T-cell count is 110, and my viral load is now at 45000. I am very tired all the time, when I get up and take my meds all I want to do is to go back to bed again. Could there beany thing we may have missed with my doctor. I am taking the following drugs. Viramune Viracept Zerit Videx Bactrim/Septra DS Zithromax

Do you have any kind of suggestion that my doctor and I could think about taking??

Thanks

Response from Mr. Molaghan

Hello Thanks for the clinical information. I'm sorry to hear that you're feeling so tired. There are a couple of concerns regarding your symptoms. How long have you been taking the current "cocktail?" Is your viral load now much lower than it was before you started taking medication? If not, then the current combination may not be effective. I would also check your hemoglobin level. HIV disease and Bactrim can both contribute to anemia. If your hemoglobin level is less than 10 gm/dl, anemia could be the source of your fatigue. Have you had your testosterone level checked? If the level is below normal (specifically free testosterone) this could be another source of fatigue. Other areas to consider include potential adrenal insufficiency (determined by a blood test), dehydration, and nutritional problems. Is there any chance you could be suffering from clinical depression? This is a major source of fatigue for people living with HIV disease. I hope you and your doctor are successful in identifying and helping the source of your fatigue. Good luck!


Previous
What is the checklist?
Next
Chronic meningitis, fatigue & zip-drive

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement